Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 137, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 26, 2016, 12:24 PM CDT for Johnson County, Lafayette County, Missouri. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2016, 12:24 PM CDT (17:24 UTC)
- Expired
- Jun 26, 2016, 1:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Johnson County, MO, Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 29 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 12:30 PM CDT | TSTM WND DMG | 6 Sw Odessa, MO | LIMBS BLOWN OFF TREES. LAWN FURNITURE BLOWN OFF PORCH. POWER OUT AT SPOTTERS LOCATION. |
| Jun 26, 12:30 PM CDT | HAIL 1 | 6 Sw Odessa, MO | |
| Jun 26, 12:30 PM CDT | HAIL 1.75 | S Bates City, MO | DELAYED REPORT. HAIL GOLF BALL SIZED OR SLIGHTLY LARGER AND A FEW TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 5.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -327 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
519
WUUS53 KEAX 261724
SVREAX
MOC101-107-261815-
/O.NEW.KEAX.SV.W.0137.160626T1724Z-160626T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1224 PM CDT SUN JUN 26 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
NORTHWESTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 115 PM CDT
* AT 1224 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAK
GROVE...MOVING EAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
OAK GROVE...ODESSA...HIGGINSVILLE...LAKE LAFAYETTE...BATES CITY AND
PITTSVILLE.
THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN MILE MARKERS 30 AND
48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3876 9384 3888 9412 3900 9411 3905 9410
3904 9373
TIME...MOT...LOC 1724Z 284DEG 10KT 3895 9405
HAIL...1.00IN
WIND...<50MPH
$$
GITRO2 follow-up statements
068
WWUS53 KEAX 261754
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1254 PM CDT SUN JUN 26 2016
MOC101-107-261815-
/O.CON.KEAX.SV.W.0137.000000T0000Z-160626T1815Z/
LAFAYETTE MO-JOHNSON MO-
1254 PM CDT SUN JUN 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR SOUTHWESTERN LAFAYETTE AND NORTHWESTERN JOHNSON COUNTIES...
AT 1253 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ODESSA...
MOVING EAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ODESSA...HIGGINSVILLE...LAKE LAFAYETTE AND PITTSVILLE.
THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN MILE MARKERS 35 AND
48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3876 9384 3885 9404 3894 9403 3905 9401
3904 9373
TIME...MOT...LOC 1753Z 281DEG 12KT 3893 9398
HAIL...1.00IN
WIND...<50MPH
$$
GITRO078
WWUS53 KEAX 261824
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
124 PM CDT SUN JUN 26 2016
MOC101-107-261834-
/O.EXP.KEAX.SV.W.0137.000000T0000Z-160626T1815Z/
LAFAYETTE MO-JOHNSON MO-
124 PM CDT SUN JUN 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAFAYETTE AND
NORTHWESTERN JOHNSON COUNTIES HAS EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3876 9384 3885 9404 3894 9403 3905 9401
3904 9373
TIME...MOT...LOC 1823Z 284DEG 10KT 3893 9398
$$
GITROWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:14 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 26, 12:14 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1214 PM CDT SUN JUN 26 2016 .Discussion... Issued at 305 AM CDT SUN JUN 26 2016 Cold front over eastern Nebraska/western Iowa will drop down toward the I-70 corridor by this evening. A loss of organized convergence along the front has caused a lot of the shower and thunderstorm activity to weaken across northern MO early this morning, and this lack of forcing will continue through the day as the front pushes south. This combined with only weak/moderate instability and weak shear will act against widespread organized storms later today, although the presence of a convective outflow boundary from overnight storms combined with a lack of convective inhibition and a weak wave moving out of central KS could still allow scattered convection to develop across areas from central KS into central MO throughout the day. Precipitable water values remain high, up to 2 inches, so locally heavy rain remains a possibility with any storms that develop. However, the lack of organized forcing and wind shear will act against widespread storm development so a lot of areas are likely to miss out on much-needed rainfall with this system. Despite the passage of the weak cold front today and tonight, 850 hPa temps will remain near 20 C which will still support highs near 90 degrees both today and Monday. However, by Tuesday an upper level ridge will deepen to the west, putting the area in northwesterly flow aloft. This will allow a cooler and drier airmass to settle in from the north so that highs Tuesday through Friday will only be in the lower to middle 80s with relatively comfortable dewpoints in the upper 50s and lower 60s. Northwest upper flow should support increasing rain chances as early as Wednesday and Wednesday night and continuing into the weekend as several embedded disturbances drop into the region. However, Wednesday's rain chances continue to shift west due to the presence of low-level ridging over the Mississippi and Ohio River Valleys. This ridging will shift east later in the week which should allow the storm track to shift further east into our area. && .Aviation...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1210 PM CDT SUN JUN 26 2016 Cold front is slowing sagging southward across the area with scattered t-storms developing along and ahead of it. If a t-storm passes over a terminal...could see vsby briefly dropping to 3SM or lower. Storms will begin to die off between a 22-23Z time-frame. Winds will gradually become more easterly overnight but will remain light as surface high pressure slides into the region. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Hawblitzel Aviation...PMM
Hazardous weather outlook, Jun 26, 5:19 AM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 519 AM CDT SUN JUN 26 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271030- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 519 AM CDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND NON-SEVERE THUNDERSTORMS EXPECTED TODAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 11:53 PM CDT | Special Weather Statement | EAX | Atchison | 52 min |
| Jun 26, 12:15 AM CDT | Special Weather Statement | EAX | Atchison | 45 min |
| Jun 26, 12:27 AM CDT | Special Weather Statement | EAX | Nodaway | 48 min |
| Jun 26, 1:05 PM CDT | Special Weather Statement | EAX | Johnson | 40 min |
| Jun 26, 1:35 PM CDT | Special Weather Statement | EAX | Pettis | 25 min |
| Jun 26, 2:01 PM CDT | Special Weather Statement | EAX | Pettis | 29 min |
| Jun 26, 2:42 PM CDT | Areal Flood Advisory | EAX | Cooper, Johnson, Lafayette, Pettis, Saline | 3 hr |
| Jun 26, 3:08 PM CDT | Areal Flood Advisory | EAX | Cass | 3 hr |
| Jun 26, 3:16 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 44 min |
| Jun 26, 3:43 PM CDT | Areal Flood Advisory | EAX | Cass, Jackson | 3 hr |
| Jun 26, 3:58 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 17 min |
| Jun 26, 4:40 PM CDT | Areal Flood Advisory | EAX | Bates | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.